Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 181, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2008, 4:33 AM EDT for Capitol Planning Region, Connecticut. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 4:33 AM EDT (08:33 UTC)
- Expired
- Jul 27, 2008, 5:00 AM EDT
- In force
- 27 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 85 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 270833
SVRBOX
CTC003-270900-
/O.NEW.KBOX.SV.W.0181.080727T0833Z-080727T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
433 AM EDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...NEWINGTON...NEW BRITAIN...BRISTOL...
* UNTIL 500 AM EDT
* AT 432 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR PLAINVILLE...OR NEAR BRISTOL...AND MOVING
SOUTHEAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW BRITAIN BY 440 AM EDT...
BERLIN AND NEWINGTON BY 450 AM EDT...
7 MILES SOUTHWEST OF WETHERSFIELD BY 455 AM EDT...
ROCKY HILL BY 500 AM EDT...
LAT...LON 4159 7296 4163 7295 4165 7300 4177 7292
4165 7247 4163 7249 4164 7255 4162 7270
4157 7276 4155 7286
TIME...MOT...LOC 0834Z 294DEG 18KT 4165 7286
$$
BELK1 follow-up statement
000
WWUS51 KBOX 270852
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
452 AM EDT SUN JUL 27 2008
CTC003-270900-
/O.CON.KBOX.SV.W.0181.000000T0000Z-080727T0900Z/
HARTFORD CT-
451 AM EDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR SOUTHEASTERN HARTFORD COUNTY...
AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR BERLIN...OR NEAR NEWINGTON...MOVING EAST
AT 37 MPH. THIS STORM SHOULD MOVE SOUTH OF HARTFORD COUNTY BY 500 AM
EDT.
LAT...LON 4174 7279 4165 7248 4164 7248 4163 7250
4164 7255 4163 7256 4163 7266 4159 7274
4157 7276 4156 7281
TIME...MOT...LOC 0851Z 275DEG 32KT 4164 7267
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:19 PM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jul 26, 10:19 PM EDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1019 PM EDT SAT JUL 26 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA SUNDAY AND MONDAY. WEAK HIGH PRESSURE WILL DELIVER DRY WEATHER AND SEASONABLY WARM TEMPERATURES TUESDAY...ALONG WITH LOWER HUMIDITY. DRY WEATHER MAY LINGER INTO WEDNESDAY...BUT AN AREA OF LOW PRESSURE WILL LIKELY BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION LATER WEDNESDAY INTO THURSDAY. DRY WEATHER SHOULD RETURN FRIDAY FOLLOWED BY ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SHOWERS AND THUNDERSTORMS TRYING TO MOVE INTO NORTHWEST MA AND SOUTHER NH WILL STRUGGLE TO MAINTAIN THEIR INTENSITY THIS EVENING. THESE STORMS ARE STILL STRONG HOWEVER...AND WILL BEAR WATCHING THE NEXT FEW HOURS. LATEST MESOANALYSIS INDICATES DEW PTS ACROSS SOUTHERN NEW ENGLAND REMAIN ONLY IN THE UPPER 50S TO LOWER 60S...YIELDING MEAN LAYER CAPES OF ONLY AROUND 500 J/KG. IN ADDITION...STEEP MID LEVEL LAPSE RATES /6.5C PER KM OR GREATER/ ARE CONFINED TO THE ST LAWRENCE RIVER VALLEY AND NORTHWEST PORTIONS OF NY STATE. THUS...ATMOSPHERE OVER SOUTHERN NEW ENGLAND CONSIDERABLY MORE STABLE THAN NY STATE. THIS COMBINED WITH THE LOSS OF DAYTIME HEATING...WILL MEAN ANY CONVECTION MOVING INTO SOUTHERN NEW ENGLAND LATE THIS EVENING SHOULD CONTINUE TO WEAKEN FOR THE NEXT FEW HOURS. THEREFORE...JUST EXPECTING AN SOME SHOWERS OR THUNDERSTORMS ACROSS NORTHWEST MA INTO CHESHIRE COUNTY NH THIS EVENING. OTHER THAN THAT...MOSTLY CLEAR SKIES EXCEPT FOR SOME SCATTERED HIGH CLOUDS WILL REMAIN ACROSS SOUTHERN NEW ENGLAND. TEMPERATURES WILL FALL INTO THE UPPER 50S ACROSS SOUTHERN NEW HAMPSHIRE AND THE HIGHER TERRAIN OF MASSACHUSETTS TO THE MID 60S ALONG THE COAST. SOME PATCHY FOG MAY OCCUR MAINLY ALONG THE CAPE AND ISLANDS REDUCING VISIBILITIES TO AROUND 5 MILES. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... A FEW FEATURES WILL COMBINE SUNDAY TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE FAVORED RIGHT REAR QUADRANT OF AN UPPER LEVEL JET WILL MOVE THROUGH SOUTHERN NEW ENGLAND. AT THE SAME TIME...A WEAK COLD FRONT AND A MID-LEVEL SHORTWAVE WILL MOVE ACROSS THE AREA. WITH LI/S BETWEEN -2 AND 0 AND SBCAPE LIKELY BETWEEN 1000 AND 1200 J/KG...AT LEAST A FEW OF THESE STORMS WILL HAVE ENOUGH INSTABILITY TO BECOME SEVERE...ESPECIALLY ALONG THE WORCESTER HILLS WESTWARD. OTHERWISE...AFTERNOON HIGHS WILL BE IN THE MID TO UPPER 80S ACROSS MUCH OF SOUTHERN NEW ENGLAND WITH HIGHS IN THE LOWER 80S ALONG THE CAPE. WITH SWELLS CONTINUING TO DECREASE...EXPECTING A LOW RISK OF RIP CURRENTS...THOUGH THE SOUTH FACING BEACHES MAY EXPERIENCE ISOLATED MODERATE RIP CURRENTS. THESE STORMS COULD LINGER INTO THE EVENING AS THEY MOVE EASTWARD WITH THE FRONT. BY THE TIME THEY REACH THE BOS/PVD CORRIDOR... EXPECT THEY WILL HAVE LOST MUCH OF THE INSTABILITY AND WILL JUST BE GARDEN VARIETY SHOWERS AND THUNDERSTORMS. && .LONG TERM /MONDAY THROUGH SATURDAY/... MONDAY... COLD FRONT EXITING CAPE COD AND NANTUCKET DURING THE MORNING...SO A SHOWER OR TSTM IS POSSIBLE THERE BEFORE MIDDAY. THEN DURING THE AFTERNOON THE MID LEVEL TROF MOVES ACROSS NEW ENGLAND ALONG WITH ITS COOL POOL ALOFT /-11C TO -12C AT 500 MB/. THIS COMBINATION SHOULD BE SUFFICIENT TO GENERATE SCATTERED AFTERNOON AND EARLY EVENING CONVECTION. NOT A WASHOUT BUT BE PREPARED TO DODGE A FEW STORMS. TUESDAY... LOOKS LIKE TUESDAY WILL BE THE PICK OF THE WEEK WITH MEAN MID LEVEL TROF AXIS MOVING OFFSHORE AND REPLACED WITH ANTICYCLONIC FLOW ACROSS THE REGION. THEREFORE...EXPECTING MOSTLY CLEAR SKIES/SEASONABLE TEMPERATURES AND LOWER HUMIDITY. ENJOY WEDNESDAY THROUGH THURSDAY... ALL MODEL GUIDANCE SUGGEST LONG WAVE TROF WILL REINSERTS ITSELF OVER THE NORTHEAST DURING MIDWEEK. ALTHOUGH THE DETAILS REGARDING THIS TRANSITION ARE NOT QUITE CLEAR AT THIS TIME RANGE. THE 12Z HAS A SERIES OF COASTAL WAVES MOVING ALONG THE SOUTH COAST OR JUST OFFSHORE WED AND THU. THE 12Z ECMWF AND 12Z GGEM HAS ONE WEAK SURFACE WAVE MOVING AND A BIT LATER...MOVING JUST SOUTH OF THE REGION THU. THE 12Z GEFS ALSO IS SLOWER WITH SURFACE WAVE PASSING SOUTH OF THE REGION THU. THEREFORE...BULK OF THE MODEL GUIDANCE SUGGEST SHOWERS MAY BE DELAYED UNTIL WED NIGHT OR THU. THUS...DRY WEATHER MAY LINGER INTO MUCH OF WED. ALTHOUGH...AT THIS FORECAST RANGE WILL STAY CLOSE TO GFS MOS WHICH HAS HIGHEST POPS WED NIGHT...WHICH SEEMS REASONABLE. FRIDAY AND SATURDAY... ALL THE MODEL GUIDANCE SUGGEST THE LONG WAVE TROF WILL LINGER ACROSS THE NORTHEAST THROUGH LATE WEEK AND POSSIBLY INTO NEXT WEEKEND. THEREFORE THE RISK OF SCATTERED SHOWERS/TSTMS WILL PERSIST. ALTHOUGH FRI MAY TURN OUT DRY AS SHORT WAVE RIDGING DEVELOPS ACROSS THE REGION IN RESPONSE TO DEPARTING LOW THU AND NEXT MID LEVEL TROF EXITING THE GREAT LAKES SAT. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... TONIGHT...VFR CONDITIONS LIKELY TO CONTINUE FOR MOST LOCATIONS. WESTERN MASS/CT LOCATIONS /KBDL AND KBAF/ COULD EXPERIENCE SOME SHOWERS LATE TONIGHT. THIS MAY RESULT IN SCATTERED MVFR CONDITIONS. OTHERWISE...SOME PATCHY FOG OUT ON THE CAPE AND ISLANDS IS POSSIBLE OVERNIGHT. SUNDAY...VFR TO START DECREASING TO MVFR FROM WEST TO EAST AS SHOWERS AND THUNDERSTORMS SPREAD ACROSS THE AREA. SOME LOCATIONS MAY DROP TO IFR CONDITIONS IN THESE STORMS. SUNDAY NIGHT...MVFR CONDITIONS WILL IMPROVE TO VFR QUICKLY OVERNIGHT...EXCEPT PERHAPS THE EASTERN MOST TERMINALS WHERE SHOWERS MAY CONTINUE FOR A FEW HOURS. EVERYONE SHOULD BE BACK TO VFR BY MIDNIGHT. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY...VFR WITH ISOLATED MVFR IN SCATTERED TSTMS. TUESDAY...VFR. WED...VFR TO START WITH MVFR POSSIBLE LATE IN THE DAY...ESPECIALLY WED NIGHT. THU...MVFR LIKELY WITH A LOW RISK OF IFR CONDITIONS IN WIDESPREAD SHOWERS. && .MARINE... LIGHT WINDS ARE EXPECTED TONIGHT AND TOMORROW AND WILL PREVENT SEAS FROM BUILDING BACK TO ABOVE 5 FEET. SHOWERS AND THUNDERSTORMS MAY REACH THE COASTAL WATERS LATE TOMORROW AFTERNOON AND EVENING. OTHERWISE FAIRLY QUIET OUT ON THE WATERS THROUGH MONDAY MORNING. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY...WIND AND WAVES NOT AN ISSUE. SCATTERED TSTMS MAIN CONCERN. TUESDAY...FINE BOATING WEATHER WITH COLD FRONT WELL OFFSHORE. WEDNESDAY AND THURSDAY...WEAK LOW PRES WILL EXIT THE NJ COAST AND TRACK SOUTH OF NEW ENGLAND THIS PERIOD. MAIN HAZARD WILL BE SCATTERED TSTMS AND POSSIBLY REDUCED VSBY IN AREAS OF FOG. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA NEAR TERM...NOCERA/BELK/RLG SHORT TERM...RLG LONG TERM...NOCERA AVIATION...NOCERA/RLG/BELK MARINE...NOCERA/RLG
Hazardous weather outlook, Jul 26, 4:28 PM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 428 PM EDT SAT JUL 26 2008 CTZ002>004-MAZ002-003-006>011-015-017>024-NHZ011-012-015-RIZ001>008- 272030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SUFFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 428 PM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING ACROSS SOUTHWEST NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND THE GREATER HARTFORD AREA OF CONNECTICUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SUNDAY AND SUNDAY EVENING. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS SUNDAY AND SUNDAY EVENING ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ004-005-012>014-016-026-272030- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA- 428 PM EDT SAT JUL 26 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND EASTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SUNDAY AND SUNDAY EVENING. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS SUNDAY AND SUNDAY EVENING ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-272030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 428 PM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SUNDAY AND SUNDAY EVENING. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS SUNDAY AND SUNDAY EVENING ACCORDING TO STANDARD OPERATING PROCEDURES. NOCERA
In the hours before
Special weather statement, Jul 27, 2:22 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 222 AM EDT SUN JUL 27 2008 MAZ002>004-NHZ011-270645- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN FRANKLIN MA- 222 AM EDT SUN JUL 27 2008 AT 218 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 2 MILES SOUTH OF LEYDEN...OR ABOUT 5 MILES NORTH OF GREENFIELD...MOVING EAST AT 21 MPH. THIS THUNDERSTORM SHOULD BE NEAR...BERNARDSTON AND GILL BY 230 AM EDT...7 MILES SOUTH OF HINSDALE BY 240 AM EDT...NORTHFIELD AND WARWICK BY 250 AM EDT. BELK
Special weather statement, Jul 27, 3:04 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 304 AM EDT SUN JUL 27 2008 CTZ002-003-MAZ009>011-270745- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA- 304 AM EDT SUN JUL 27 2008 AT 301 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF SOUTH HADLEY TO 28 MILES SOUTHWEST OF TOLLAND...OR ALONG A LINE EXTENDING FROM 4 MILES NORTH OF CHICOPEE TO 16 MILES WEST OF TORRINGTON...MOVING EAST AT 25 MPH. THUNDERSTORMS SHOULD BE NEAR...GRANBY AND WESTFIELD BY 310 AM EDT... BELCHERTOWN AND WEST SPRINGFIELD BY 320 AM EDT...SPRINGFIELD AND LUDLOW BY 330 AM EDT...WARE AND LONGMEADOW BY 340 AM EDT...PALMER AND GRANBY BY 350 AM EDT. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
Special weather statement, Jul 27, 3:06 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 306 AM EDT SUN JUL 27 2008 MAZ003-004-010>012-270730- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 306 AM EDT SUN JUL 27 2008 AT 301 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 4 MILES NORTHWEST OF WARE...OR ABOUT 12 MILES SOUTHEAST OF AMHERST...MOVING EAST AT 48 MPH. THIS THUNDERSTORM SHOULD BE NEAR...LEICESTER AND SPENCER BY 320 AM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
Special weather statement, Jul 27, 4:05 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 405 AM EDT SUN JUL 27 2008 CTZ003-004-MAZ012-013-017-RIZ001-270845- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WESTERN NORFOLK MA-WINDHAM CT- 405 AM EDT SUN JUL 27 2008 AT 401 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER SOUTHBRIDGE...OR ABOUT 13 MILES NORTHWEST OF PUTNAM...MOVING EAST AT 64 MPH. THE THUNDERSTORM SHOULD BE NEAR...WEBSTER AND DUDLEY BY 410 AM EDT... MILLVILLE AND DOUGLAS BY 420 AM EDT...BLACKSTONE AND WOONSOCKET BY 430 AM EDT...PLAINVILLE AND MANSFIELD BY 440 AM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
Special weather statement, Jul 27, 4:16 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 416 AM EDT SUN JUL 27 2008 CTZ003-004-MAZ011>013-017-RIZ001-270900- EASTERN HAMPDEN MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WESTERN NORFOLK MA-WINDHAM CT- 416 AM EDT SUN JUL 27 2008 AT 415 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES WEST OF OXFORD TO 2 MILES WEST OF DUDLEY TO 2 MILES WEST OF UNION...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF WORCESTER TO 10 MILES NORTHWEST OF PUTNAM TO 12 MILES NORTH OF MANSFIELD...MOVING EAST AT 32 MPH. THUNDERSTORMS SHOULD BE NEAR...MILLBURY AND SUTTON BY 430 AM EDT... WHITINSVILLE AND NORTHBRIDGE BY 440 AM EDT...MENDON AND BELLINGHAM BY 450 AM EDT...NORTH SMITHFIELD AND FRANKLIN BY 500 AM EDT. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
Special weather statement, Jul 27, 4:18 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EDT SUN JUL 27 2008 CTZ002>004-270900- HARTFORD CT-TOLLAND CT-WINDHAM CT- 418 AM EDT SUN JUL 27 2008 AT 415 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL OVER FARMINGTON...OR ABOUT 5 MILES NORTHEAST OF BRISTOL...MOVING EAST AT 30 MPH. THIS THUNDERSTORM SHOULD BE NEAR...WETHERSFIELD AND NEWINGTON BY 430 AM EDT...GLASTONBURY AND WETHERSFIELD BY 440 AM EDT...BOLTON AND MARLBOROUGH BY 450 AM EDT...ANDOVER AND HEBRON BY 500 AM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:23 AM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 52 min |
| Jul 27, 2:54 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 21 min |
| Jul 27, 3:12 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 48 min |
| Jul 27, 3:45 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 3 hr |
| Jul 27, 3:53 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 37 min |
| Jul 27, 4:30 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 60 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.